... higher doses of sinemet cr they continue to increase. this is the only PD med that she takes and did great on the lower levels. They recently put her on nine 50 -200 mg at every 2 1/2 hours and a few nightly one every three hours. Any opinions or personal experience at these levels??? They want me to increase to 13 over the next 8 weeks. She has been having increased anxiety attacks as we increase, followed by terrible weekness and feel like she is going to die. Makes me hesitant to keep increasing since I am thinking she is actually getting overmedicated. How would I even begin to question a highly reputable neurologist about it without causing trouble.
This is what I found on the net:
"How should you take Sinemet CR?
Take Sinemet CR after meals, rather than before or between meals. Swallow the tablets whole without chewing or crushing them.
Sinemet CR releases its ingredients slowly over a period of 4 to 6 hours. It is important to follow a careful schedule, taking your doses at the same time every day.
You should not change the prescribed dosage or add another product for Parkinson's disease without first consulting your doctor.
Sinemet CR works best when there is a constant amount in the blood. Try not to miss any doses, and take them at evenly spaced intervals day and night.
If you miss a dose...
If you forget to take a dose, take it as soon as you remember. If it is almost time for your next dose, skip the one you missed and go back to your regular schedule. Do not take 2 doses at once.
Store at room temperature in a tightly closed container."
Read more: https://www.drugs.com/cdi/sinemet.html
Please read the above, and make sure no one crushes the pill to make it easier to take. It has to go down whole. Otherwise you have made the pill no longer a controlled release medication. This means she will get the medication dose all at once and not spread over time.
Parkinsons is a terriable disease. I went to see my mom in 1993 I looked at my dad and said do you know what is the matter with mom? He said no, doctor told him that she was ok. She was not ok, she too had Parkinsons. Your mother is very lucky to know her status. The best of all she has you who cares so much about her condition. Keep the strength and accept what you can not change.
While I am only now [more than one year later] seeing your query, and if your mom is still dealing with problematic issues of Sinemet cr, please visit: www.medindia.net to enter the headline "Dopamine Therapy Could Boomerang Because of Overdose in One Brain Region" which is relative to recent Canadian research that was posted June 16, 2011 in the Senior Health News section of this East Indian website.
As you will see, while the Sinemet [carbidopa/levodopa] does increase dopamine in the part of the brain that controls motor movement, it also delivers too much in another part of the brain that then incites problems with cognition. I am looking into this since I know my 97 yr old dad has been on Sinemet for too long [research reveals this works for some people for limited period of time] and by now, he is completely immobile [2 person assist] and has endured increasing difficulties with both cognition [confusion/anxiety/acting out] and dementia [lapses of reality]. And now I finally know why... as I also hope this new information is of meaningful use to you and for your mom.
Needless to say, after these findings, we all can see how Sinemet is only one of the millions of drugs that make it to market 'before' their all-encompassing or biochemical effects are entirely known... and this is why we as consumers and care givers must be keenly vigilant as well as sometimes challenge any professional's order... if it is counter-intuitive to the basic common sense of what we have seen with the patient on a day-to-day basis... in order to better protect all others and our loved ones. Take the best of care.
- Sinemet CR Information for Consumers
- Sinemet CR Information for Healthcare Professionals (includes dosage details)
- Side Effects of Sinemet CR (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Aug 2011 • 2 answers
Is it safe to take Kalms Night tablets (1 each night) to help sleep problems while taking sinemet CR
Posted 15 Nov 2011 • 1 answer
Posted 2 Dec 2014 • 1 answer
Sinemet - my mom has been on carbidopal/ levodopa for about 10 years. I have never seen one symptoms
Posted 17 Mar 2015 • 1 answer
Posted 19 Apr 2015 • 1 answer